Alert archive / Michigan / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Detroit, MI

June 21, 2008Lenawee County, Michigan

NWS Detroit, MI issued this flash flood warning at Jun 21, 2008, 3:10 PM EDT for Lenawee County, Michigan. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 3:10 PM EDT (19:10 UTC)
Expired
Jun 21, 2008, 4:15 PM EDT
In force
65 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:45 PM EDTFLASH FLOODAdrian, MIFLASH FLOOD WATER UP TO CAR HOODS ON SOME LOCAL ROADS IN THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 211914
FFWDTX
MIC091-212015-
/X.NEW.KDTX.FF.W.0001.080621T1910Z-080621T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 415 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING FLASH FLOODING ALONG A LINE EXTENDING FROM
  HUDSON TO BLISSFIELD...MOVING NORTHEAST AT 28 MPH.

SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL
INCLUDE...DEERFIELD...CLAYTON...ADRIAN...TECUMSEH...BRITTON

DOPPLER RADAR ESTIMATED THAT OVER 3 INCHES OF RAIN HAS FALLEN SINCE 
145 PM EDT OVER CENTRAL LENAWEE COUNTY.  THUNDERSTORMS WITH HEAVY 
RAINFALL WILL CONTINUE THROUGH 400 PM EDT...POTENTIALLY PRODUCING AN 
ADDITIONAL INCH OR TWO OF RAINFALL IN THAT SAME REGION OF THE COUNTY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. 

LAT...LON 4171 8437 4191 8438 4192 8437 4209 8378
      4201 8378 4200 8377 4199 8378 4172 8378
TIME...MOT...LOC 1910Z 247DEG 25KT 4180 8429 4191 8384

$$

RBP
1 follow-up statement
000 
WGUS73 KDTX 212019
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SAT JUN 21 2008

MIC091-212026-
/X.EXP.KDTX.FF.W.0001.000000T0000Z-080621T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

LENAWEE MI-
416 PM EDT SAT JUN 21 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LENAWEE COUNTY...

THE HEAVY RAIN HAS ENDED...AND THE LIGHT TO MODERATE RAIN WILL COME 
TO AN END BY 500 PM EDT. 

DISPATCH REPORTED ROADS IN ADRIAN WERE FLOODED...UP TO CAR HOODS IN 
ONE LOCATION...BUT WATERS WERE SLOWLY RECEDING. 

ROADS MAY STILL BE COVERED WITH WATER UNTIL 500 PM EDT. IF YOU SEE A 
FLOODED ROADWAY...DO NOT CROSS AND TURN AROUND. 

LAT...LON 4171 8437 4191 8438 4192 8437 4209 8378
      4201 8378 4200 8377 4199 8378 4172 8378
TIME...MOT...LOC 1910Z 247DEG 25KT 4180 8429 4191 8384

$$

RBP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:45 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 21, 1:45 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 PM EDT SAT JUN 21 2008

.AVIATION...

UPPER LEVEL SHORTWAVE MOVING INTO WESTERN MICHIGAN ALONG WITH WEAK
SURFACE TROUGHING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH ABOUT 00Z.  THE BEST COVERAGE AND STRONGEST STORMS WILL BE
AT DET/DTW.  CEILINGS IN MOST SHOWERS AND THUNDERSTORMS WILL REMAIN
VFR WITH SOME BRIEF MVFR CEILINGS AROUND 3K FT IN THE HEAVIEST OF
STORMS. SHOULD SEE SCT-BKN MAINLY MID LEVEL CLOUDS OVER NIGHT
THROUGH 18Z SUN.  WINDS WILL CONTINUE MAINLY FROM THE WEST 10KTS OR
LESS THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION...ISSUED 243 AM EDT SAT JUN 21 2008

SHORT TERM...TODAY

MOISTURE ADVECTION IN THE 925 TO 850MB LAYER EARLY THIS MORNING IN
THE PRESENCE OF STEEPENING MID LEVEL LAPSE RATES HAS BEEN ALLOWING
SCATTERED CONVECTION TO DEVELOP ACROSS SOUTHERN MICHIGAN OVER THE
LAST COUPLE OF HOURS. NOCTURNAL CLOUD TOP COOLING IN THE PRESENCE
OF THIS LOWER TO MID TROPOSPHERIC MOISTURE ADVECTION IS LIKELY
ADDING A BOOST TO THE ELEVATED INSTABILITY. THE LATEST REGIONAL
WATER VAPOR LOOP IS SHOWING SIGNS OF A SHORT WAVE OVER SOUTH-
CENTRAL LAKE MICHIGAN...WHICH WAS LIKELY RESPONSIBLE FOR THE MORE
ORGANIZED CLUSTER OF SHOWERS/THUNDERSTORMS OBSERVED EARLIER OVER
LAKE MICHIGAN. THIS WAVE ALONG WITH A LINGERING LOWER TO MID
TROPOSPHERIC THETA E RIDGE OVER SE MI SHOULD SUSTAIN SCATTERED
CONVECTION THROUGH THE MORNING.

THE LONG WAVE PATTERN WILL UNDERGO AMPLIFICATION TODAY WITH MID
LEVEL HEIGHT FALLS IMPACTING THE UPPER MISSISSIPPI VALLEY AND GREAT
LAKES. SEVERAL SHORT WAVE TROUGHS ARE NOTED UPSTREAM IN THE WATER
VAPOR LOOP. THE WAVE CURRENTLY OVER NORTHERN MINNESOTA IS FORECAST
TO PASS ACROSS LOWER MI LATE THIS AFTERNOON AND EVENING...WHILE A
SURFACE TROUGH AXIS MOVES ACROSS SE MI. LOW LEVEL MOISTURE
CONVERGENCE ALONG THE SFC TROUGH AND LARGE SCALE ASCENT AHEAD OF THE
MID LEVEL SHORT WAVE WILL HELP FOCUS NUMEROUS AFTERNOON AND EVENING
THUNDERSTORMS IN THE PRESENCE OF MODERATE INSTABILITY. SURFACE
DEWPOINTS AHEAD OF THE SURFACE TROUGH ARE EXPECTED TO APPROACH 60F
BY LATE MORNING BEFORE DAYTIME MIXING DROPS THEM BACK INTO THE
MID/UPPER 50S. 0-1KM MIXED LAYER CAPE ON NAM SOUNDINGS HOWEVER ARE
STILL FORECAST TO REACH A RESPECTABLE 1600 J/KG BY 18Z. DESPITE
RATHER MARGINAL 0-6KM SHEAR AROUND 20 KNOTS...MODEL SOUNDINGS
INDICATE RATHER STEEP LOWER AND MID LEVEL LAPSE RATES. THUS A SLIGHT
RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND LARGE HAIL STILL SEEMS
PLAUSIBLE...ESPECIALLY GIVEN THE PRESENCE OF THE LARGE SCALE
FORCING.

GUIDANCE MAX TEMPS FOR TODAY ARE GENERALLY IN THE LOWER 80S. WITH
CONVECTIVE TEMPS EXPECTED TO BE IN THE UPPER 70S...AND THE HIGH
LIKELIHOOD OF LATE AFTERNOON CONVECTION...WILL KEEP FORECAST MAX
TEMPS IN THE UPPER 70S TO AROUND 80...JUST A DEGREE OR TWO LOWER
THAN MOS.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

A DEVELOPING UPPER TROUGH OVER THE UPPER MIDWEST WILL TRACK SLOWLY
THROUGH THE GREAT LAKES AT THE START OF THE LONG TERM PERIOD. THIS
FEATURE WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS TO THE REGION
FROM SATURDAY NIGHT INTO MONDAY...BEFORE THE TROUGH AXIS PROGRESSES
TO THE EAST OF THE AREA MONDAY NIGHT. DURING THIS TIMEFRAME...THIS
ACTIVITY WILL BE LARGELY DEPENDENT ON DIURNAL ENHANCEMENT UNDER THE
COLD POOL ASSOCIATED WITH THE CORE OF THE UPPER TROUGH. HENCE...THE
PERIOD FOR THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL FALL
IN THE AFTERNOON/EARLY EVENING FOR THIS ENTIRE TIME FRAME. OF THESE
THREE DAYS...WOULD EXPECT THE BEST OVERALL CHANCE OF PRECIPITATION
TO BE ON SUNDAY AS THE UPPER LEVEL COLD POOL SHIFTS INTO THE REGION
AND THE UPPER TROUGH DIGS INTO AREAS JUST WEST OF SOUTHEAST LOWER
MICHIGAN. DO NOT EXPECT SEVERE WEATHER THE BE MUCH OF A PROBLEM BUT
CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO...PARTICULARLY ON
SATURDAY EVENING/SUNDAY.

AFTER THIS UPPER TROUGH PROGRESSES OFF TO THE EAST...A RATHER FLAT
SHORTWAVE RIDGE WILL TRANSLATE THROUGH THE REGION WITH A LARGE AREA
OF HIGH PRESSURE ALSO AT THE SURFACE. THIS WILL BRING DRY WEATHER TO
THE AREA MONDAY NIGHT INTO TUESDAY NIGHT. THEREAFTER...A NEARLY
ZONAL UPPER FLOW PATTERN SETS UP FOR THE LAST HALF OF THE LONG TERM
FORECAST PERIOD...WITH A SERIES OF SHORTWAVE DISTURBANCES RACING
EAST THROUGH THE NORTHERN TIER OF THE CONUS. THIS WILL BRING THE
CHANCE FOR PERIODIC SCATTERED SHOWERS/THUNDERSTORMS FROM WEDNESDAY
INTO FRIDAY.

TEMPERATURES WILL COOL DOWN WITH THE PASSAGE OF THE UPPER TROUGH
THIS WEEKEND ON REMAIN JUST BELOW NORMAL INTO TUESDAY OR SO WITH
HIGHS IN THE 70S AND LOWS IN THE 50S BY AND LARGE. AS THE ZONAL
UPPER FLOW SETS UP BY THE MIDDLE OF NEXT WEEK...THE TEMPERATURES
WILL MODERATE FOR THE BALANCE OF THE FORECAST WITH HIGHS IN THE
UPPER 70S TO LOWER 80S...WHICH IS VERY CLOSE TO NORMAL FOR LATE
JUNE. MEANWHILE...LOW TEMPERATURES WILL GENERALLY RANGE BETWEEN
60-65 DURING THE TIME FRAME.

MARINE...

AN APPROACHING UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE
SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS INTO THIS MORNING
WITH A BETTER CHANCE OF SHOWERS/THUNDERSTORMS LATER TODAY AND THEN
AGAIN ON SUNDAY AS THE SYSTEM TAKES SHAPE OVER THE REGION AND THEN
SLOWLY PROGRESSES EAST ON SUNDAY. A LINGERING THUNDERSTORM WILL
STILL BE POSSIBLE ON MONDAY...BEFORE THIS TROUGH MOVES OFF INTO
THE EASTERN GREAT LAKES. WINDS AND WAVES WILL REMAIN MAINLY IN
CHECK DURING THE WEEKEND...BUT CONDITIONS MAY GET A BIT CHOPPY BY
SUNDAY NIGHT INTO MONDAY OVER NORTHERN LAKE HURON AS THE PASSAGE
UPPER TROUGH MAY KICK WEST/NORTHWEST WINDS UP TO 15-20 KNOTS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DRC
SHORT TERM...SC
LONG TERM....DG
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 3:52 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 AM EDT SAT JUN 21 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-220800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
352 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR
THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE
WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH.

A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY
ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN
UPPER LEVEL TROUGH LINGERS OVER THE REGION.

A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS
WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
352 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THE THUNDERSTORMS THAT OCCUR
THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE
WEATHER WILL OCCUR BETWEEN 1 PM AND 7 PM. WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS AS THEY TRACK TO THE EAST AT 25 MPH.

A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON. THE HEATING OF THE DAY WILL CAUSE ENOUGH INSTABILITY
ALONG THIS TROUGH TO TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY AS AN
UPPER LEVEL TROUGH LINGERS OVER THE REGION.

A CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH FRIDAY AS
WARM AND UNSTABLE AIR LIFTS INTO THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 21, 2:15 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUN 21 2008

MIZ068-075-211915-
LIVINGSTON-WASHTENAW-
215 PM EDT SAT JUN 21 2008

...SPECIAL WEATHER STATEMENT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PINCKNEY...MOVING EAST AT 28 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GREGORY BY 220 PM EDT...
  PINCKNEY BY 230 PM EDT...
  HAMBURG BY 250 PM EDT...
  WHITMORE LAKE BY 255 PM EDT...
  SALEM BY 310 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP /
Special weather statement, Jun 21, 2:18 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
218 PM EDT SAT JUN 21 2008

MIZ063-070-211915-
MACOMB-ST. CLAIR-
218 PM EDT SAT JUN 21 2008

...SPECIAL WEATHER STATEMENT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT CLEMENS...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  NEW BALTIMORE BY 235 PM EDT...
  HARSENS ISLAND BY 300 PM EDT...
  6 MILES SOUTH OF MARINE CITY BY 315 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

RBP /
Special weather statement, Jun 21, 2:23 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
223 PM EDT SAT JUN 21 2008

MIZ083-211930-
MONROE-
223 PM EDT SAT JUN 21 2008

...SPECIAL WEATHER STATEMENT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF DUNDEE TO 10 MILES WEST OF TEMPERANCE...MOVING NORTHEAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAMBERTVILLE BY 235 PM EDT...
  TEMPERANCE AND PETERSBURG BY 245 PM EDT...
  DUNDEE BY 255 PM EDT...
  LUNA PIER AND IDA BY 300 PM EDT...
  MAYBEE BY 315 PM EDT...
  MONROE BY 320 PM EDT...
  CARLETON BY 330 PM EDT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

RBP /
Local storm report, Jun 21, 2:37 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
237 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 S ADRIAN              41.85N 84.04W
06/21/2008  E0.50 INCH       LENAWEE            MI   LAW ENFORCEMENT

            AT THE MADISON TOWNSHIP FIRE DEPARTMENT

0213 PM     HAIL             DEARBORN HEIGHTS        42.33N 83.27W
06/21/2008  E0.50 INCH       WAYNE              MI   TRAINED SPOTTER

            AT TELEGRAPH AND VAN BORN RD

0227 PM     HAIL             DOWNTOWN DETROIT        42.33N 83.05W
06/21/2008  E1.00 INCH       WAYNE              MI   TRAINED SPOTTER

&&

MH
Local storm report, Jun 21, 2:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             DOWNTOWN DETROIT        42.33N 83.05W
06/21/2008  E1.00 INCH       WAYNE              MI   TRAINED SPOTTER

            AT EASTERN MARKET NEAR DOWNTOWN DETROIT

0235 PM     HAIL             DOWNTOWN DETROIT        42.33N 83.05W
06/21/2008  E0.88 INCH       WAYNE              MI   TRAINED SPOTTER

            AT MICHIGAN AND WARREN AVE.

&&

MH
Local storm report, Jun 21, 2:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             CLINTON TOWNSHIP        42.59N 82.92W
06/21/2008  E0.75 INCH       MACOMB             MI   TRAINED SPOTTER

            AT CANAL AND HEYDENRICH RD

0249 PM     HAIL             4 N CHELSEA             42.37N 84.02W
06/21/2008  E0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

            AT ISLAND LAKE AND WERKNER RD

&&

MH

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:31 PM EDTSevere Thunderstorm WarningDTXLenawee59 min
Jun 21, 2:28 PM EDTSevere Thunderstorm WarningDTXLenawee62 min
Jun 21, 2:30 PM EDTSevere Thunderstorm WarningDTXWayne34 min
Jun 21, 2:31 PM EDTSpecial Marine WarningDTX59 min
Jun 21, 2:46 PM EDTSevere Thunderstorm WarningDTXWashtenaw74 min
Jun 21, 2:54 PM EDTAreal Flood AdvisoryDTXLenawee3 hr
Jun 21, 2:57 PM EDTSevere Thunderstorm WarningDTXMonroe70 min
Jun 21, 3:11 PM EDTSevere Thunderstorm WarningDTXLenawee, Washtenaw54 min
Jun 21, 3:38 PM EDTSevere Thunderstorm WarningDTXWayne41 min
Jun 21, 3:39 PM EDTAreal Flood AdvisoryDTXWayne2 hr
Jun 21, 3:42 PM EDTSevere Thunderstorm WarningDTXSaint Clair48 min
Jun 21, 3:50 PM EDTSpecial Marine WarningDTX64 min

Nearby

Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.